News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Questions about hidrradenitis suppurativa


 momoffive - Tue Jun 24, 2008 1:52 pm

I am a 39 year old female who has been under the care of a dermatologist for a few months now for what was supposedly folliculits on the buttocks and thighs. (I should preface this by saying that I had several bumps extracted and observed by a different dermatologist several years ago but I have since switched doctors). I was first diagnosed with folliculitis in the summer of 2007 and was put on a lotion (cytomycin?) for several months. The condition did not improve at all so the doctor then tested me for a staph infection. I tested positive and was put on a two week course of augmentin, in addition to a evoclin twice a day.
Today, I saw the dermatologist and she has now diagnosed me with hidradenitis suppurativa and wants to put me on doxycyclin as she believes this to be a recurrent condition.
Can I develop cellutis as a result of this condition? What exactly can the doxycyclin do for the condition? Will it ever clear up? It is uncomfortable at times, depending on where the bumps/boils are and it certainly is unsightly. I appreciate any help/feedback you can give me.
 John Kenyon, CNA - Tue Jul 29, 2008 9:06 pm

User avatar Hello -

The problem you describe is a fairly common one. It is considered a form of acne and while cellulitis is a potential complication it is rare, especially if the initial problem is being treated with long-term antibiotics. Hidradentis supurrativa is recurrent and while it can't be cured it can be both controlled and prevented by long-term antibiotic treatment and sometimes the use of non-steroidal anti-inflammatory pain meds (ibuprofin, naproxyn) for pain, or actual steroids such as Prednisone. You'll need to be followed by your doctor, but with proper medication and skin care this can be all but eliminated. There's no clear reason why some people develop this and others do not.

I hope this is helpful. Good luck to you.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here